Going Off The Pill May Change Things
If your partner has gone off the pill, or started going on the pill recently and she’s finding you less attractive, or it’s changing your sexual relationship, know that it’s nothing unusual. In fact, research conducted by the University of Sterling shows that it happens a lot.
“Previous research has shown that hormonal contraceptives, such as the pill, subtly alter women’s ideal partner preferences and that often women who are using the pill when they meet their partner find the same partner less physically attractive when they come off the pill,” says lead researcher Craig Roberts.
The new research shows that women, who meet their partners and remain on the pill, or women who weren’t on the pill and remain so “reported greater sexual satisfaction than those women who had begun or stopped using the pill during the course of the relationship,” says Roberts.
Importantly, the study found that besides sex, the use, or non-use of contraceptives didn’t affect other areas of their relationships, according to the research.
“The pill has been a tremendously positive social force, empowering women and giving them greater control over their lives, but there is also a lot of controversy surrounding the question of whether hormonal contraceptives alter women’s libido and sexual satisfaction,” says Roberts.
“We hope our results will help women understand why they might feel the way they do about their partner when they change use,” Roberts.
We hope it may allow men to understand as well.
READ MORE ON: contraceptives